Am I at greater risk by going back on AA? - Bone Health

Bone Health

3,889 members1,638 posts

Am I at greater risk by going back on AA?

vick1 profile image

I was taking AA for 10 years from the age of 55 to 65, with no side effects. I had a 6 year break from it and have been fine, but now my bone density has gone down, so I am advised to start taking AA again. My question is - am I at more risk of getting jaw/leg bone cracking etc because I have used AA in the past? Thank you.

5 Replies

If you ring the helpline on the Osteoporosis website, theros.org.uk/information-a...

Free osteoporosis Helpline

0808 800 0035

free from all UK landlines, mobiles and call boxes

What are your t-scores now and what were they like when you started your AA holiday? Have you been properly assessed to make sure there are no "secondary causes" of osteoporosis? And have you ever done anything else to try to preserve your bone health, including, apart from the usual calcium and D supplements, like taking Vitamin K2 and doing regular, appropriate, weightbearing exercise?

There is actually ample evidence that natural means can, provided there are no extraneous issues, improve bone health just as effectively and in the same time frame as bone meds, without any side effects (except generally improved health).

hindawi.com/journals/jeph/2...

americanbonehealth.org/bone...

Hi I really think you need to speak to the ROS nurses for their expert opinion.

I have recently read an article that states for each year that you are off the treatment your risk of an atypical fracture of the femur is significantly reduced.

I would think for yourself that it would be like starting again after a six year break. I have been looking into new research lately and have also been reading that ONJ is usually as a result of extremely high does of the Bisphosponates that are given to cancer patients.

Of course this does not mean to say that others are risk free.

I really would speak to the nurses I have found their knowledge to be excellent and far better than doctors or nurses at the clinics.

Doesn’t it stay in your system for ten or more years? Wouldn’t that mean you have been still been using it. I think you have been very lucky not to have had any adverse reactions. Ten years is far too long to be on it. Maybe do some more up to date research before accepting it again. The drugs seem to be pushed on us without any caution of how bad they are for us. I turned down taking them with much thought and reading.

I know several womwen who have secondary cancer spread to their bones. They have all been given Zoledronic Acid (Aclasta) but no problems with their jaw. The only person I know who has had Bone necrosis (Shoulder and hip) is an 18 year old girl who had Lymphoma. But she hasn't had any bisphonates.

You may also like...